Skip to main content
Log in

Divisibility of degrees in McKay correspondences

  • Published:
Archiv der Mathematik Aims and scope Submit manuscript


If p is a prime and G is a finite solvable group, we prove that there is a McKay correspondence between the irreducible characters of G of degree not divisible by p and those of a p-Sylow normalizer of G which respects divisibility. This phenomenon does not happen outside solvable groups.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Giannelli, E.: Characters of odd degree of symmetric groups. J. London Math. Soc. 96(1), 1–14 (2017)

    Article  MathSciNet  MATH  Google Scholar 

  2. Giannelli, E., Kleshchev, A., Navarro, G., Tiep, P.H.: Restriction of odd degree characters and natural correspondences. Int. Math. Res. Not. IMRN 20, 6089–6118 (2017)

    MathSciNet  Google Scholar 

  3. Hartley, B., Turull, A.: On characters of coprime operator groups and the Glauberman character correspondence. J. Reine Angew. Math. 451, 175–219 (1994)

    MathSciNet  MATH  Google Scholar 

  4. Isaacs, I.M.: Character Theory of Finite Groups. AMS-Chelsea, Providence (2006)

    MATH  Google Scholar 

  5. Isaacs, I.M.: Finite Group Theory. Graduate Studies in Mathematics, vol. 92. AMS, Providence (2008)

    Google Scholar 

  6. Isaacs, I.M.: Characters of \(\pi \)-separable groups. J. Algebra 86(1), 98–128 (1984)

    Article  MathSciNet  MATH  Google Scholar 

  7. Isaacs, I.M., Navarro, G., Olsson, J.B., Tiep, P.H.: Character restrictions and multiplicities in symmetric groups. J. Algebra 478, 271–282 (2017)

    Article  MathSciNet  MATH  Google Scholar 

  8. Navarro, G.: Character Theory and the McKay Conjecture. Cambridge Studies in Advanced Mathematics, vol. 175. Cambrige (2018)

  9. Navarro, G.: Number of Sylow subgroups in \(p\)-solvable groups. Proc. Am. Math. Soc. 131(10), 3019–3020 (2003)

    Article  MathSciNet  MATH  Google Scholar 

  10. Navarro, I.P.: A Divisibility problem in the McKay Conjecture, arXiv:1711.00642

  11. Turull, A.: Above the Glauberman correspondence. Adv. Math. 217(5), 2170–2205 (2008)

    Article  MathSciNet  MATH  Google Scholar 

  12. Turull, A.: The number of Hall \(\pi \)-subgroups of a \(\pi \)-separable group. Proc. Am. Math. Soc. 132(9), 2563–2565 (2004)

    Article  MathSciNet  MATH  Google Scholar 

Download references


I would like to thank E. Giannelli for very useful comments on this subject. Also, part of this work was done while the author stayed at the Mathematical Sciences Research Institute in Berkeley and I would like to thank MSRI for its hospitality.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Noelia Rizo.

Additional information

This research is supported by Proyecto MTM2016-76196-P, and Fellowship FPU of Ministerio de Educación, Cultura y Deporte.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Rizo, N. Divisibility of degrees in McKay correspondences. Arch. Math. 112, 5–11 (2019).

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI:


Mathematics Subject Classification